Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 165, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 13, 2009, 4:53 PM CDT for Franklin Parish, Madison Parish, Richland Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2009, 4:53 PM CDT (21:53 UTC)
- Expired
- Oct 13, 2009, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 148 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:36 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 13, 3:36 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT TUE OCT 13 2009
...SIGNIFICANT FLOODING EVENT UNDERWAY...
.DISCUSSION...THE FOCUS OF THIS FORECAST CONTINUES TO BE ON THE
HEAVY RAIN/FLOODING EVENT CURRENTLY UNFOLDING ACROSS THE NW/N
PORTIONS OF THE CWA. SFC FEATURES REMAIN SIMILAR WITH THE INVERTED
SFC BOUNDARY STILL EXTENDING ACROSS THE NW PORTION AND THE MARINE
WARM FRONT ACROSS S MS WHICH IS A BIT FURTHER N THAN THIS MORNING.
MODELS SEEM TO HANDLING THIS WELL ALONG WITH THE EVOLUTION OF THE
MAIN PRECIP AREA. THE MAIN PLAYER IN HOW THINGS WILL EVOLVE THROUGH
THIS EVENING IS THE EFFECTS OF MESOSCALE FEATURES. LATEST RADAR
TRENDS ARE SUGGESTING A BIT MORE OF A SE PUSH AS A VISIBLE BOUNDARY
HAS SURGED OUT OF THE RAIN AREA ACROSS N LA NEAR SHV. THIS COULD
HELP FOCUS THE MAIN PRECIP AXIS A TAD FURTHER S FROM LATE AFTERNOON
INTO THE EVENING AS THINGS ARE COMING TOGETHER IN A CONFLUENCE AXIS
OVER N-CENTRAL...NE LA. THE CURRENT WATCH WILL BE CLOSE TO COVERING
THIS WITH THE PRIMARY HEAVY RAIN AXIS ALONG THE S/SE EDGE OF THE
WATCH. HOWEVER...WE MAY HAVE TO EXPAND THE WATCH A STRIP OF COUNTIES
TO THE S/SE INTO THE EVENING. THE AIRMASS REMAINS EXTREMELY MOIST
WITH 2.2 TO 2.4 IN PWATS. THE RAINFALL PRODUCTION WILL CONTINUE TO
BE VERY EFFICIENT AND WIDESPREAD 2-3 INCHES WILL BE COMMON. THAT
WILL CAUSE QUITE A BIT OF FLOODING/FLASH FLOODING ISSUES BUT IT WILL
BE THE LOCALIZED 4-6 INCH AMOUNTS THAT WILL POSE A SIGNIFICANT
ISSUE. CONDITIONS ARE EXTREMELY SATURATED OVER THE NW 1/3 OF THE CWA
AND BASICALLY...THEY CAN NOT HANDLE ANYMORE WATER.
FOR THIS EVENING/OVERNIGHT...THINGS WILL EVOLVE SLOWLY WITH THE
MAJORITY OF THE PRECIP FALLING BETWEEN 5-10 PM. AFTER THAT...THINGS
SHOULD TREND DOWNWARD AS ASCENT WANES AND LOW LEVEL FLOW VEERS. A
SFC WAVE WILL ALSO PUSH EAST AS THIS OCCURS AND HELP DRAG SOUTHWARD
SOME COOLER AIR AND ALLOW FOR ANOTHER BOUNDARY TO STALL OVER THE CWA
FOR WED.
THE MAIN PRECIP FOR WED SHOULD BE WITH WHATS LEFT OVER FROM
OVERNIGHT. IM EXPECTING MOST OF WED TO BE MUCH LESS ACTIVE IN THE
PRECIP DEPARTMENT. WE WILL BE BETWEEN SYSTEMS AND THE
AIRMASS/ATMOSPHERE WILL BE IN THE RECOVERY PROCESS AND BEGINNING TO
RESPOND TO THE NEXT SYSTEM FOR THU.
BY THU...A POTENT WAVE WILL BE DROPPING OUT OF THE PLAINS IN A NW
FLOW REGIME. QUESTION MARKS EXIST ON WHERE THE OLD BOUNDARY WILL BE
LOCATED AND HOW MUCH DESTABILIZATION WILL OCCUR AS MID LEVEL HEIGHTS
FALL AND A SFC LOW PRESSURE AREA DEVELOPS ALONG THE OLD BOUNDARY. AT
THIS TIME...AREAS ALONG A LINE FROM VICKSBURG TO DEKALB AND POINTS
SOUTH SEEM TO GENERATE THE BEST COMBINATION OF INSTABILITY/LIFT AND
SHEAR TO SUPPORT SOME STRONG/SVR STORMS THU AFTERNOON IN ADVANCE OF
THE COLD FRONT. DMG WINDS SEEM TO BE THE PRIMARY RISK WITH THIS.
THU EVENING...FALL WILL ARRIVE AND LIKELY LINGER INTO THE MIDDLE OF
NEXT WEEK WITH THE COLDEST AIR SO FAR THIS FALL SEASON. CONTINUED
THE TREND OF GOING COOLER THAN THE EXTENDED GUID ON TEMPS. /CME/
&&
.AVIATION...WIDESPREAD IFR/LIFR CEILINGS...TO BRIEF LOCALIZED LIFR
CEILINGS...ARE EXPECTED TO CONTINUE AT ALL TAF SITES THIS
AFTERNOON...TONIGHT...AND INTO WEDNESDAY AS BROKEN/OVERCAST CLOUD
DECKS VARY FROM 3000-500 FEET AT LOCATIONS. IN ADDITION...OCCASIONAL
MVFR/IFR...TO LOCALIZED LIFR...VISIBILITIES WILL BE POSSIBLE THIS
AFTERNOON THROUGH TONIGHT AS A RESULT OF MODERATE TO HEAVY SHOWERS
AS AN AREA OF RAIN...WITH SOME EMBEDDED THUNDERSTORMS...MOVES EAST
NORTHEAST ACROSS THE AREA OVER THE NEXT 24 HOURS. GOOD RAIN CHANCES
WILL CONTINUE INTO TONIGHT...BUT WILL BEGIN TO TAPPER OFF THROUGH
THE MORNING HOURS ON WEDNESDAY. THIS...IN ADDITION TO FOG
DEVELOPMENT WHERE RAIN ISNT FALLING...WILL AGAIN CAUSE PREVAILING
MVFR/IFR VISIBILITIES AT SITES WEDNESDAY MORNING. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 79 64 78 / 99 72 13 72
MERIDIAN 68 81 64 79 / 99 76 16 73
VICKSBURG 67 78 64 76 / 100 72 12 71
HATTIESBURG 71 84 67 82 / 78 72 15 76
NATCHEZ 69 81 67 81 / 97 80 17 73
GREENVILLE 63 72 59 71 / 100 37 18 63
GREENWOOD 65 73 58 71 / 100 38 17 64
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 2 AM CDT WEDNESDAY FOR MSZ018-019-
025>050-053.
LA...FLASH FLOOD WATCH UNTIL 2 AM CDT WEDNESDAY FOR LAZ007>009-015-
016-023>025.
AR...FLASH FLOOD WATCH UNTIL 2 AM CDT WEDNESDAY FOR ARZ074-075.
&&
CME
19Hazardous weather outlook, Oct 13, 1:42 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 142 PM CDT TUE OCT 13 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-141845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO- 142 PM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY... WITH AN AREA OF MODERATE TO HEAVY RAIN CONTINUING TO MOVE EAST NORTHEAST ACROSS THE REGION TONIGHT...FLOODING WILL CONTINUE TO OCCUR ACROSS PORTIONS OF THE AREA. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TONIGHT. ADDITIONAL RAINFALL AMOUNTS ON THE ORDER OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS AREAS THAT HAVE ALREADY RECEIVED 2 TO 4 INCHES OF RAIN WITHIN THE LAST 24 HOURS. SIGNIFICANT FLOODING IS POSSIBLE DURING THIS TIME AS SOIL CONDITIONS REMAIN SATURATED AND QUICK RUNOFF FROM RAINFALL OCCURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT. LAZ015-016-023>026-MSZ038-039-043>066-072>074-141845- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 142 PM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. A VIGOROUS UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT AHEAD OF THE FRONT WILL RESULT IN THE CHANCE OF A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Oct 13, 2:47 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
10/13/2009 CHICOT AR EMERGENCY MNGR
40 PERCENT OF COUNTY ROADS ARE UNDER WATER. CITIES OF
LAKE VILLAGE, EUDORA, AND DERMOTT ARE BEGINNING TO FLOOD.
&&
BMKLocal storm report, Oct 13, 3:15 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD DERMOTT 33.53N 91.44W
10/13/2009 CHICOT AR EMERGENCY MNGR
SIXTY PERCENT OF ROADS UNDER WATER...EIGHT HOMES AND TWO
BUSINESSES WITH WATER
&&
ECLocal storm report, Oct 13, 3:18 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD MERIGOLD 33.84N 90.73W
10/13/2009 BOLIVAR MS CO-OP OBSERVER
STREET FLOODING REPORTED IN MERIGOLD
&&
ECLocal storm report, Oct 13, 3:26 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FLASH FLOOD 3 W RULEVILLE 33.72N 90.60W
10/13/2009 SUNFLOWER MS EMERGENCY MNGR
SOUTHERN LANE OF HIGHWAY 8 HAS BEEN WASHED OUT ALONG THE
BIG SUNFLOWER RIVER.
&&
JALLENLocal storm report, Oct 13, 3:27 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD CLEVELAND 33.74N 90.73W
10/13/2009 BOLIVAR MS CO-OP OBSERVER
SEVERAL STREETS BLOCKED OFF IN TOWN DUE TO EXCESSIVE
WATER OVER ROADS MAKING TRAFFIC IMPASSABLE.
&&
JALLENLocal storm report, Oct 13, 4:03 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD DERMOTT 33.53N 91.44W
10/13/2009 CHICOT AR EMERGENCY MNGR
3 STREETS IN DERMOTT ARE UNDER WATER...6 RDS ACROSS THE N
HALF OF THE CO ARE CLOSED. APPROX 2 IN OF RAIN HAS FALLEN
SINCE 8-9 AM.
1120 AM FLASH FLOOD HAMBURG 33.23N 91.80W
10/13/2009 ASHLEY AR EMERGENCY MNGR
SEVERAL RDS FLOODED IN HAMBURG AND CROSSETT ALONG WITH
SOME IN THE COUNTY.
0210 PM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
10/13/2009 CHICOT AR EMERGENCY MNGR
40 PERCENT OF COUNTY ROADS ARE UNDER WATER. CITIES OF
LAKE VILLAGE, EUDORA, AND DERMOTT ARE BEGINNING TO FLOOD.
0300 PM FLASH FLOOD CLEVELAND 33.74N 90.73W
10/13/2009 BOLIVAR MS CO-OP OBSERVER
SEVERAL STREETS BLOCKED OFF IN TOWN DUE TO EXCESSIVE
WATER OVER ROADS MAKING TRAFFIC IMPASSABLE.
0312 PM FLASH FLOOD DERMOTT 33.53N 91.44W
10/13/2009 CHICOT AR EMERGENCY MNGR
SIXTY PERCENT OF ROADS UNDER WATER...EIGHT HOMES AND TWO
BUSINESSES WITH WATER
0312 PM FLASH FLOOD MERIGOLD 33.84N 90.73W
10/13/2009 BOLIVAR MS CO-OP OBSERVER
STREET FLOODING REPORTED IN MERIGOLD
0323 PM FLASH FLOOD 3 W RULEVILLE 33.72N 90.60W
10/13/2009 SUNFLOWER MS EMERGENCY MNGR
SOUTHERN LANE OF HIGHWAY 8 HAS BEEN WASHED OUT ALONG THE
BIG SUNFLOWER RIVER.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:42 PM CDT | River Flood Warning | JAN | Leake | 9 days |
| Oct 12, 8:43 PM CDT | River Flood Warning | JAN | Attala | 4 days |
| Oct 12, 8:43 PM CDT | River Flood Warning | JAN | Leake | 8 days |
| Oct 12, 8:48 PM CDT | River Flood Warning | JAN | Yazoo | 13 hr |
| Oct 12, 9:49 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 4 days |
| Oct 12, 9:50 PM CDT | River Flood Warning | JAN | Sharkey | 8 days |
| Oct 13, 4:23 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 23 more | 22 hr |
| Oct 13, 10:07 AM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 6 hr |
| Oct 13, 10:20 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Oct 13, 11:22 AM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 6 hr |
| Oct 13, 11:47 AM CDT | River Flood Warning | JAN | Yazoo | 8 days |
| Oct 13, 11:47 AM CDT | River Flood Warning | JAN | Sunflower | 10 days |
| Oct 13, 1:36 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 6 hr |
| Oct 13, 4:00 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 6 hr |
| Oct 13, 5:09 PM CDT | Flash Flood Warning | JAN | Leflore, Sunflower | 5 hr |
| Oct 13, 5:58 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 5 hr |
| Oct 13, 9:47 AM CDT | River Flood Warning | JAN | Franklin | 56 days |
| Oct 13, 3:43 PM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, West Carroll | 6 hr |
| Oct 13, 9:55 AM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.